Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 9, NWS Jackson, MS

February 5, 2004Adams County, Franklin County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 5, 2004, 8:05 AM CST for Adams County, Franklin County, Jefferson County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2004, 8:05 AM CST (14:05 UTC)
Expired
Feb 5, 2004, 9:05 AM CST
In force
60 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Adams County, MS, Franklin County, MS, Jefferson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 5:40 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 547 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
547 m²/s²
0-3 km storm-relative helicity
845 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS54 KJAN 051405
SVRJAN
MSC001-037-063-051505-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
805 AM CST THU FEB 5 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 905 AM CST

* AT 805 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF ROXIE...OR ABOUT 12 MILES
  SOUTHEAST OF NATCHEZ...MOVING EAST AT 40 MPH.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3148 9138 3134 9132 3144 9069 3176 9084

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 5:30 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 5, 5:30 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
530 AM CST THU FEB 5 2004

.SHORT TERM...(TODAY THROUGH SATURDAY) BUSY WEATHER TODAY AS HEAVY
RAIN DEVELOPS OVER THE REGION. FFA REMAINS UP TODAY ACROSS WHOLE
AREA. FLASH FLOODING HAS ALREADY BEEN REPORTED IN SEVERAL OF OUR
LOUISIANA PARISHES AS OVER 2 INCHES OF RAIN HAS FALLEN OVERNIGHT.
ADDITIONAL 2 TO 3 INCHES WILL BE POSSIBLE TODAY...ESPECIALLY NORTH
OF INTERSTATE 20. LATEST SFC ANALYSIS HAS A TROUGH FROM SOUTHWEST
LOUISIANA NOSING NORTHEAST INTO THE DELTA. SHOWERS AND THUNDERSTORMS
CONTINUE TO FIRE ALONG THE TROUGH AND TRAIN ACROSS OUR WESTERN CWA.
SOUTH OF THE TROUGH STRONG SOUTHERLY WINDS PROMPTED THE ISSUANCE OF
A LAKE WIND ADVISORY TODAY. A CENTER OF LOW PRESSURE WILL RIDE UP
THE TROUGH TODAY AND DRAG A COLD FRONT ACROSS THE REGION LATER
TONIGHT. STRONG DYNAMICS AND DECENT INSTABILITY WILL LEAD TO THE
POSSIBILITY OF A FEW SEVERE THUNDERSTORMS ACROSS OUR SOUTHERN CWA
TODAY AS WELL. THERE WILL STILL BE A FEW SHOWERS IN THE SOUTHEAST AT
DAY BREAK FRIDAY BUT A MUCH COOLER AND DRIER AIRMASS WILL FILTER
INTO THE REGION AND END THE RAIN DURING THE DAY FRIDAY. THE UPPER
TROUGH AXIS WILL SHIFT EAST OF THE REGION SATURDAY AND HIGH PRESSURE
WILL BUILD IN SFC AND ALOFT PROVIDING A DRY WEEKEND...

&&

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...LITTLE CHANGES MADE TO
FCST.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON  65 47 51 31 / 100 100 30 05
MERIDIAN 65 48 53 32 / 100 100 30 05

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH TODAY. LAKE WIND ADVISORY TODAY EAST AND SOUTH.
LA...FLOOD WATCH TODAY.
AR...FLOOD WATCH TODAY.

&&
Hazardous weather outlook, Feb 5, 6:44 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0644 AM CST THU FEB 05 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061244-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0644 AM CST THU FEB 05 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED  SEVERE THUNDERSTORMS WILL BE POSSIBLE  ACROSS MOST OF
NORTHEAST LOUISIANA AND MOST OF CENTRAL MISSISSIPPI...GENERALLY
ALONG AND SOUTHEAST OF	LINE FROM WINNSBORO LOUISIANA TO SILVER
CITY TO GREENWOOD MISSISSIPPI. ISOLATED  SEVERE THUNDERSTORMS IS
EXPECTED NORTHWEST OF THIS LINE. THE SEVERE WEATHER WILL BE
POSSIBLE ACROSS THE REGION TODAY. THE SEVERE WEATHER WILL BE
CONFINED TO THE SOUTHEAST A LINE FROM QUITMAN TO COLUMBIA FOR
THIS EVENING.

STRONG THUNDERSTORMS OVER  CENTRAL LOUISIANA WILL MOVE INTO
NORTHEAST LOUISIANA AS WELL AS PORTIONS OF CENTRAL MISSISSIPPI
THIS MORNING...WHICH WILL CONTINUE THROUGH MAINLY THIS AFTERNOON.
THE SEVERE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING
WINDS OF 60 TO 70 MILES AN HOUR...LARGE HAIL AND ISOLATED
TORNADOES.

AN AREA OF LOW PRESSURE COMING FROM THE SOUTHWEST WILL BRING A
WARM FRONT THROUGH THE REGION...WHICH WILL BE FOLLOWED BY A COLD
FRONT. RICH GULF MOISTURE AND LOW LEVEL INSTABILITY WILL FAVOR
THE POSSIBILITY OF SEVERE WEATHER THROUGH THIS EVENING. THE COLD
FRONT WILL SWEEP THROUGH THE REGION TONIGHT ENDING THE RAIN FROM
THE WEST.

...FLOODING...
WIDESPREAD RAIN IS EXPECTED TO CONTINUE TO  DEVELOP FROM
SOUTHWEST TO NORTHEAST OVER THE OUTLOOK AREA TODAY AND WILL END
FROM THE WEST THIS EVENING.  HEAVY PERSISTENT RAINS SHOULD AFFECT
AREAS MAINLY NORTHWEST OF THE NATCHEZ TRACE  EARLY THIS MORNING
AND THEN SPREAD SOUTHEAST ACROSS THE REST OF THE REGION BY THIS
AFTERNOON. THIS HAS PROMPTED A FLOOD WATCH FOR THE REGION FOR
TODAY.
RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE ALREADY FALLEN...GENERALLY
NORTHWEST OF THE NATCHEZ TRACE. AN ADDITIONAL 1 TO 3 INCHES CAN
BE EXPECTED ACROSS THE REGION THROUGH THIS EVENING.

THESE RAINS COMBINED WITH DAMP	SOILS...WILL PRODUCE LARGER
RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR
DRAINAGE AREAS LIKELY GOING INTO TONIGHT. ALSO SOME OF OUR RIVERS
IN THE REGION ARE IN RIVER FLOOD CONDITION.
ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH
STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL
RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE
SAME LOCATION FOR SEVERAL HOURS.

...NON PRECIPITATION...
A LAKE WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL
MISSISSIPPI...GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
PARKWAY.  AN AREA OF LOW PRESSURE WILL CAUSE BREEZY CONDITIONS OF
15 TO 25 MPH WITH GUSTS TO 35 MPH. GUSTY WINDS WILL LEAD TO ROUGH
 WATERS.  DRIVERS OF VANS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ON ALERT FOR GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE
NEEDED FOR TODAY INTO THIS EVENING.  OTHERWISE...ACTIVATION IS
NOT ANTICIPATED  FRIDAY THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Feb 5, 5:58 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 AM CST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      FITLER                  32.73N 91.03W
02/05/2004                   ISSAQUENA          MS   COUNTY OFFICIAL

            FLOODING REPORTED NEAR FITLER

0300 AM     TSTM WND DMG     VAUGHAN                 32.81N 90.04W
02/05/2004                   YAZOO              MS   COUNTY OFFICIAL

            TREES DOWN NEAR VAUGHAN

0200 AM     FLASH FLOOD      TALLULAH                32.41N 91.19W
02/05/2004                   MADISON            LA   COUNTY OFFICIAL

            FLOODING ON HIGHWAY 80 BETWEEN TALLULAH AND DELHI.

0200 AM     FLASH FLOOD      BASKIN                  32.26N 91.75W
02/05/2004                   FRANKLIN           LA   COUNTY OFFICIAL

            FLOODING OVER RIDGE ROAD.

&&

ARC/MRW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:08 AM CSTFlash Flood WarningJANIssaquena3 hr
Feb 5, 2:53 AM CSTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo42 min
Feb 5, 6:40 AM CSTSevere Thunderstorm WarningJANAdams60 min
Feb 5, 7:11 AM CSTSevere Thunderstorm WarningJANFranklin, Jefferson59 min
Feb 5, 7:51 AM CSTFlash Flood WarningJANAdams6 hr
Feb 5, 8:08 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln57 min
Feb 5, 8:23 AM CSTTornado WarningJANCopiah, Lincoln57 min
Feb 5, 8:31 AM CSTTornado WarningJANMadison39 min
Feb 5, 8:40 AM CSTFlash Flood WarningJANCopiah, Franklin, Jefferson, Lincoln6 hr
Feb 5, 8:56 AM CSTTornado WarningJANSimpson59 min
Feb 5, 9:06 AM CSTTornado WarningJANFranklin29 min
Feb 5, 9:07 AM CSTSevere Thunderstorm WarningJANJefferson28 min
Feb 5, 9:14 AM CSTFlash Flood WarningJANHinds, Rankin6 hr
Feb 5, 9:16 AM CSTTornado WarningJANRankin59 min
Feb 5, 9:20 AM CSTSevere Thunderstorm WarningJANCopiah45 min
Feb 5, 9:26 AM CSTSevere Thunderstorm WarningJANLincoln19 min
Feb 5, 10:04 AM CSTFlash Flood WarningJANSimpson6 hr
Feb 5, 10:06 AM CSTSevere Thunderstorm WarningJANCopiah, Simpson39 min
Feb 5, 10:20 AM CSTTornado WarningJANRankin, Simpson50 min
Feb 5, 10:26 AM CSTFlash Flood WarningJANScott, Smith6 hr
Feb 5, 10:56 AM CSTSevere Thunderstorm WarningJANLincoln44 min
Feb 5, 11:05 AM CSTTornado WarningJANScott, Smith45 min
Feb 5, 11:15 AM CSTSevere Thunderstorm WarningJANCopiah45 min
Feb 5, 11:31 AM CSTSevere Thunderstorm WarningJANSimpson44 min
Feb 5, 11:41 AM CSTSevere Thunderstorm WarningJANRankin, Smith44 min
Feb 5, 12:01 PM CSTFlash Flood WarningJANNeshoba3 hr
Feb 5, 12:18 PM CSTSevere Thunderstorm WarningJANSimpson32 min
Feb 5, 12:20 PM CSTFlash Flood WarningJANAdams6 hr
Feb 5, 12:26 PM CSTSevere Thunderstorm WarningJANSmith39 min
Feb 5, 12:41 PM CSTFlash Flood WarningJANNewton4 hr
Feb 5, 1:00 PM CSTSevere Thunderstorm WarningJANJasper, Newton45 min
Feb 5, 1:01 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson59 min
Feb 5, 1:05 PM CSTTornado WarningJANJasper, Newton55 min
Feb 5, 1:07 PM CSTSevere Thunderstorm WarningJANNoxubee48 min
Feb 5, 1:24 PM CSTTornado WarningJANLauderdale66 min
Feb 5, 1:37 PM CSTSevere Thunderstorm WarningJANSmith58 min
Feb 5, 2:01 PM CSTTornado WarningJANSmith39 min
Feb 5, 2:03 PM CSTTornado WarningJANSmith37 min
Feb 5, 2:14 PM CSTFlash Flood WarningJANLawrence3 hr
Feb 5, 2:22 PM CSTSevere Thunderstorm WarningJANJasper43 min
Feb 5, 2:58 PM CSTFlash Flood WarningJANCopiah, Lincoln, Rankin, Simpson5 hr
Feb 5, 3:00 PM CSTFlash Flood WarningJANNeshoba5 hr
Feb 5, 3:26 PM CSTFlash Flood WarningJANKemper, Noxubee6 hr
Feb 5, 3:32 PM CSTSevere Thunderstorm WarningJANNewton43 min
Feb 5, 3:56 PM CSTTornado WarningJANLauderdale, Newton59 min
Feb 5, 4:07 PM CSTSevere Thunderstorm WarningJANJasper, Smith58 min
Feb 5, 4:16 PM CSTSevere Thunderstorm WarningJANKemper44 min
Feb 5, 4:26 PM CSTFlash Flood WarningJANCovington, Jasper, Smith4 hr
Feb 5, 4:36 PM CSTFlash Flood WarningJANJefferson Davis4 hr
Feb 5, 4:56 PM CSTSevere Thunderstorm WarningJANLauderdale49 min
Feb 5, 5:00 PM CSTSevere Thunderstorm WarningJANKemper30 min
Feb 5, 5:05 PM CSTFlash Flood WarningJANLauderdale, Newton4 hr
Feb 5, 5:16 PM CSTFlash Flood WarningJANLawrence4 hr
Feb 5, 5:59 PM CSTSevere Thunderstorm WarningJANLauderdale36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.